MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. DEFOGGER; ANTI FOG SOLUTION AND ACCESSORIES, ENDOSCOPY

DEROYAL INDUSTRIES, INC. DEFOGGER; ANTI FOG SOLUTION AND ACCESSORIES, ENDOSCOPY
Model Number 28-0101B
Medical Device Problem Codes Break (1069); Material Fragmentation (1261); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Root cause: due to the investigation findings and the absence of lot information, a root cause could not be determined.Corrective action: due to the root cause determination, a corrective action has not been taken.Investigation summary an internal complaint ((b)(4)) was received indicating the foam pad packaged with anti-fog solution (part 28-0101b) was peeling away and fell off of the backing.The customer reported this created a risk for an object to be retained in the patient.The customer did not provide a lot number for the affected product.Additionally, a sample was reported to be available, but as of the date of this report, that sample has not been returned.A photo of the defective item was provided via email and confirmed the reported incident.An inventory check was performed of the affected component (raw material 040-4001), and the reported issue could not be duplicated.No changes have been made to the manufacturing process.A review of quality documentation for the raw materials was performed and confirmed that all materials were within specification.No changes have occurred to the raw materials.From 2017 to present, deroyal has sold (b)(4) cases of finished good 28-010b.During that time frame, five complaints have been received for the foam pad not sticking and 1 complaint for the x-ray detectable strip falling off.This equates to a complaint-to-sales ratio of 0.01773 percent.The investigation is complete at this time.If new and critical information is received, this report will be updated.
 
Event or Problem Description
Portions of the foam pad packaged with the anti-fog solution peeled away and feel off of the backing.This created the potential for a retained object in the patient.The nurse noticed part of the foam was missing and was able to locate the section that fell off in the field.

Brand Name
DEFOGGER
Common Device Name
ANTI FOG SOLUTION AND ACCESSORIES, ENDOSCOPY
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
185 richardson way
maynardville TN 37807
MDR Report Key9491961
Report Number1060680-2019-00012
Device Sequence Number11108719
Product Code OCT
UDI-Device Identifier00749756301749
UDI-Public00749756301749
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K982465
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number28-0101B
Device Lot NumberNOT PROVIDED
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/25/2019
Initial Report FDA Received Date12/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1